[phpBB Debug] PHP Warning: in file [ROOT]/phpbb/session.php on line 585: sizeof(): Parameter must be an array or an object that implements Countable
[phpBB Debug] PHP Warning: in file [ROOT]/phpbb/session.php on line 641: sizeof(): Parameter must be an array or an object that implements Countable
Hi - Carers UK Forum

Hi

Tell us a bit about yourself here.

Hi

Hi. I'm a mother of 2 and a new grandmother. My partner is epileptic. I enjoy cross stitching, reading, baking and walking. (at least I do when we are having a good day).

At the moment I seem to cry a lot as I feel helpless. I'm also trying to find out about any of the side effects of epilepsy, as my partner is having a few problems. He has been epileptic for 10years, but we have only been together since august 2007.

Any help or advice or information would be appretiated.
Morning Greywolf,

Welcome to the forum.

We have several members here who care for someone with epilepsy and I am sure they will be along to welcome you too.Also we have Paula who is a whizz with her cross stitching so I am sure you will both have lots in common.

These next few links may have some information that will benefit you.

http://www.epilepsynse.org.uk/

http://www.epilepsy.org.uk/

Do you feel your tears are a result of you feeling stressed or has something happened recently to bring them on.
Remember this is an open board so only post what you feel comfortable sharing.
There is a private message facility you can use if you would prefer not to say too much here.

We have all shed tears at some point so many members will understand.

If you have any questions please ask.

Chin up
Rosemary
x x x

.
The tears are because I feel so helpless and lost. I love him very much and don't know how to help or if the 'side effects' are normal or not. Even my partner is a little confused about them. We have been waiting since september for an appointment at the epilepsy clinic (We both moved to where we live now to escape marriages).

Will check out the web sites and thanks for the support. It's good to be able to talk to someone. THANK YOU.
Fear of the unknown can cause so much stress no wonder you are shedding tears.Also sounds like your personal life has brought a different kind of stress.

You and your partner need to talk everything through but more importantly you need advice about his condition and his treatment.Its a disgrace you have waited so long to attend the clinic.Contact his GP,they will be able to talk his treatment over with you both and explain about possible side affects.Also they can chase the clinic up to try ensure you get an appointment soon.Do not take No for an answer but badger them till you get one.

In the meantime use the forum to get support and advice.

x x x
Thanks. Will definatly badger the GP about the clinic and will have a tal;k to her about the medication and everything else.

I really can't thank you both for your help and support. We have talked over his 'illness' but he is as confused about the effects as I am. I think we both need to get some answers. Image
A warm welcome from me too Greywolf. I do cross stitch when I get the time, it's one of the things that's kept me sane (well almost) all these years.

I'm afraid I don't have any experience of epilepsy, Mum's blind due to glaucoma, but I'm sure there are other members who do - I see our Rosemary has given you some good links to check out.

Pop in when you get chance, there's usually someone around for a chat.

Take care

Paula xx
10 years ago my partner stopped a man from beating up a woman and this resulted in his head getting smashed in with a hammer. Many people, including his doctor at the time were surprised that he survived. It left him with epilepsy, sever headaches (like a severe migrane), and now a new problem with his stomach and bowles. It may be down to his medication and the convulsions but we dont know.

Thanks for letting me sound off. I feel so much better knowing that there are people out there who are willing to listen and offer advice.

My cross stitching helps pass the time when he's recovering from a bad seizure. It takes my mind off things, as does my reading.
I don't know if he has started to become used to his medication as he has been on the same things for about 5 years - Tegretol (carbomazapine) 500mg twice a day, Lamotrigine 100mg twice a day, Citalopram Hydrobromide 20mg a day and paracetamol for the pain. We also don't know if this is the cause of his 'side effects' - dioreah, confusion, aggitation, insomnia etc. The worse ache is the head pain - sort of like a really severe migraine, that painkillers don't touch, but this could be due to the injury as he lost 2/3rds of the right side of his brain. Also the continual dioreah from the convulsions is causing a problem. We have tried to alter his diet incase it was certain foods that were causing this but nothing seems to help. Image

After many nights of crying myself to sleep, I find this wonderful site, with people who are willing to talk and listen - my Dr said I was becoming depressed and needed tablets, but I don't think I am, I hope it's just fear and worry - I have had my first nights sleep without tears. THANK YOU. Image
I have had my first nights sleep without tears. THANK YOU. Image
And hopefully getting a good sleep in itself will also bring strength.I always found that when tired we are even more vulnerable to everything getting on top of us.A few more nights sleep and you will be able to cope better.The worry will still be there till you have had things explained but you yourself should feel stronger.

In meantime you know where we are now. Image
x x x

.